Indiana, 2020Tornadoes and Damaging Winds in Indiana, August 10, 2020
August 10, 2020 · NWS IWX · 49 events in 16 counties and zones
Convectively enhanced vorticity max lead to initiation of storms overnight Sunday across southern South Dakota. These initial storms grew upscale given concurrent downstream destabilization through northeast Nebraska and northwest Iowa.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 1
- Injuries
- 1
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 49
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Convectively enhanced vorticity max lead to initiation of storms overnight Sunday across southern South Dakota. These initial storms grew upscale given concurrent downstream destabilization through northeast Nebraska and northwest Iowa. Widespread 80-100 mph winds developed through central/eastern Iowa as this derecho matured. Northern bookend and advection wing forcing led to some supercell structures across northern Illinois/southwest Wisconsin. Northern bookend turned northeast as it moved across Lake Michigan and tracked into western Michigan. As this occurred, attendant post convective wake low weakened as it crossed the lake. Thus the local area did not experience the 80 to 100 mph winds that N IL/E IA experienced. However the resultant slowing and breakup of the line as it moved across northwest Indiana/SW Michigan, yielded a LEWP and subsequent multiple small scale circulations developing along the line. These meso-vortices were associated with pockets of enhanced wind damage and brief tornado occurrences.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before the first event at Aug 10, 1:19 AM EST, 24 minutes earlier.
Area forecast discussion, Aug 10, 1:19 AM EST, 24 minutes before
Area Forecast Discussion
National Weather Service Northern Indiana
219 AM EDT Mon Aug 10 2020
.SYNOPSIS...
Issued at 751 PM EDT Sun Aug 9 2020
An isolated shower or storm is possible toward daybreak Monday in
the west. Otherwise, it will be warm and humid tonight with lows
65 to 70. Warm and humid conditions are expected for the rest of
Monday, with a chance of late afternoon and overnight storms.
Highs 85 to 90. Mainly dry conditions and seasonable temperatures
Tuesday through Thursday followed by some chance for showers and
thunderstorms Friday and Saturday.
&&
.SHORT TERM...(Tonight through Monday Night)
Issued at 144 PM EDT Sun Aug 9 2020
Complicated and bust worthy period for certain given upstream
plethora of convective disturbances and potential influences going
forward.
Near term wrn MN MCV in combination with srn IA MCV likely to spark
new storms by evening from srn WI swwd into wrn IL/se IA but these
are mainly expected to dive sewd within upstream positioned low
level theta-e ridge. Some bleed over into nw zones possible before
daybreak yet with diminishing LLJ support and rapid ewd dropoff of
said H85 based theta-e do not believe it will push far into IWX CWA
Monday morning.
That said, Mon fcst hinges on associated convective debris/leftovers
clearing out by aftn. Substantial destabilization inferred tied
to both fold over of H85 theta-e ridge and arrival of srn plains
based EML. Leading edge of height falls aloft timed with
rapid LLJ blossom late aftn and significant mass flux into
potential peaking sfc based theta-e reservoir point to rapid storm
development from srn MI late aftn and quickly backbuilding
swwd through ne IL by evening per NAM solution and mentioned here
given failure of 00Z models to capture aforementioned convection
this morning out west.
However should convective debris/leftovers lag through morning
which looks more likely, muted destabilization follows in the aftn
and results in convective failure with cap holding through evening
before storms follow overnight and must be mentioned given this
scenario reflects the cams consensus. Thus the inherent complexity
and will mostly sit tight with prior inherited pops.
&&
.LONG TERM...(Tuesday through Saturday)
Issued at 144 PM EDT Sun Aug 9 2020
Low confidence/uncertain start to this period owing to complexity of
short term convective evolution. That said still some shower
potential exists far south/se within lagging H85 theta-e ridge but
glaring 12Z consensus indicated composite outflow/sfc boundary
pushes well south of the OH river.
Thereafter trend has been for more sfc ridging to build across the
lakes and a long running persistence indicator over this summer.
Given the trend and the gamut of med range guidance shifting active
frontal zone south see little reason to hold with extended running
low chc pops until perhaps Friday timed with yet another stout srn
Canadian wave wrapping ewd into wrn ON by late Sat.
Slow moving convective complexes and a lingering instability
gradient will impact the Mid MS/OH Valleys mid-late week, while
ridging aloft and at the sfc builds over the Great Lakes and SE
Canada. This regime should be enough to keep the bulk of
shower/storm activity ssw of the area Tuesday into Wednesday, though
some lower PoPs remain over southern zones given close proximity
to the lingering boundary. Retained broadbrush low-mid chance PoPs
area-wide (highest PM) thereafter as confidence wanes regarding
positioning of the boundary and track/timing of a slow moving Mid
MS trough. Seasonal temps otherwise with highs generally low-mid
80s.
&&
.AVIATION...(For the 06Z TAFS through 06Z Monday Night)
Issued at 213 AM EDT Mon Aug 10 2020
Shortwave and associated convection over southern Lake Michigan
to bring potential showers/storms to KSBN over next few hours.
Downstream stability to preclude mention at KFWA with anticipatory
decay. Otherwise, period of MVFR ceilings possible this morning
with moistened boundary layer at KSBN. Thereafter, evolution/timing
of next round of convection varies greatly per CAMS output. Side
with VCTS later in evening as convection most likely tied to
upstream cold front/next shortwave, currently over Northern
Plains/Upper Midwest.
&&
.IWX WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
MI...NONE.
OH...NONE.
LM...NONE.
&&
SYNOPSIS...T
SHORT TERM...T
LONG TERM...T
AVIATION...Murphy
Visit us at www.weather.gov/iwx
Follow us on Facebook...Twitter...and YouTube at:
www.facebook.com/NWSNorthernIndiana
www.twitter.com/nwsiwx
www.youtube.com/NWSNorthernIndiana
Hazardous weather outlook, Aug 9, 2:51 AM EST, 22 hours 52 minutes before
Hazardous Weather Outlook
National Weather Service Northern Indiana
351 AM EDT Sun Aug 9 2020
INZ003>009-012-014-016>018-LMZ043-046-MIZ077>081-OHZ001-002-004-005-
015-100800-
La Porte-St. Joseph IN-Elkhart-Lagrange-Steuben-Noble-De Kalb-Starke-
Marshall-Kosciusko-Whitley-Allen IN-New Buffalo MI to St Joseph MI-
Michigan City IN to New Buffalo MI-Berrien-Cass MI-St. Joseph MI-
Branch-Hillsdale-Williams-Fulton OH-Defiance-Henry-Paulding-
351 AM EDT Sun Aug 9 2020 /251 AM CDT Sun Aug 9 2020/
This Hazardous Weather Outlook is for northern Indiana, southwest
Michigan, northwest Ohio and the nearshore waters of southeastern
Lake Michigan.
.DAY ONE...Today and tonight.
There is a chance for thunderstorms late tonight across northwest
Indiana and southwest Michigan. Severe storms are not expected.
.DAYS TWO THROUGH SEVEN...Monday through Saturday.
There is a chance for thunderstorms Monday into Monday night, best
chances Monday night as a cold front moves through. There is a low
risk for an isolated strong to severe storm late Monday afternoon
into Monday evening across northwest Indiana and southwest Michigan.
There are additional chances for showers and thunderstorms Thursday
through Saturday, mainly during the afternoon and early evening
hours.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
INZ013-015-020-022>027-032>034-OHZ016-024-025-100800-
Pulaski-Fulton IN-White-Cass IN-Miami-Wabash-Huntington-Wells-Adams-
Grant-Blackford-Jay-Putnam-Van Wert-Allen OH-
351 AM EDT Sun Aug 9 2020
This Hazardous Weather Outlook is for northern Indiana and
northwest Ohio.
.DAY ONE...Today and tonight.
There is a chance for thunderstorms late tonight across northwest
Indiana. Severe storms are not expected.
.DAYS TWO THROUGH SEVEN...Monday through Saturday.
There are periodic chances for thunderstorms Monday through Saturday,
with the highest probability during the afternoon and early evening
hours.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
Thunderstorm Wind, St. Joseph
- When
- August 10, 1:43 AM EST to 1:44 AM EST
- Where
- St. Joseph County, 3.39 mi WNW of Roseland
- Measured
- 55 kt (63 mph) estimated gust
- Reported by
- Broadcast Media
- Coordinates
- 41.750, -86.310
Local media shared a photo of a healthy looking, partially snapped tree.
Thunderstorm Wind, La Porte
- When
- August 10, 3:48 PM CST to 3:49 PM CST
- Where
- La Porte County, 1.48 mi SSE of Haskells
- Measured
- 55 kt (63 mph) estimated gust
- Reported by
- Public
- Coordinates
- 41.460, -86.890
The public reported a large tree was blown down.
Thunderstorm Wind, White
- When
- August 10, 5:05 PM EST to 5:06 PM EST
- Where
- White County, 2.14 mi NNE of Guernsey
- Measured
- 55 kt (63 mph) estimated gust
- Reported by
- Public
- Coordinates
- 40.830, -86.790
The public reported a roughly one foot diameter tree was blown down across Lowes Road Bridge, blocking traffic.
Thunderstorm Wind, White
- When
- August 10, 5:08 PM EST to 5:09 PM EST
- Where
- White County, 0.52 mi W of Sitka
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Public
- Coordinates
- 40.830, -86.740
The public reported a power line was blown down at County Road 500 North and 700 East.
Thunderstorm Wind, White
- When
- August 10, 5:10 PM EST to 5:11 PM EST
- Where
- White County, 1.25 mi WSW of Idaville
- Measured
- 55 kt (63 mph) estimated gust
- Reported by
- Public
- Coordinates
- 40.760, -86.650
The public reported a tree was blown down across a road with a power line entangled in it.
Thunderstorm Wind, White
- When
- August 10, 5:10 PM EST to 5:11 PM EST
- Where
- White County, 1.73 mi SW of Sitka
- Measured
- 55 kt (63 mph) estimated gust
- Reported by
- Public
- Coordinates
- 40.810, -86.750
The public reported a one to two foot diameter tree was blown down and blocking the road on East County Road 400 North, bear Raccoon Circle.
Thunderstorm Wind, Starke
- When
- August 10, 4:10 PM CST to 4:11 PM CST
- Where
- Starke County, 2.19 mi ENE of Brems
- Measured
- 55 kt (63 mph) measured gust
- Reported by
- AWOS
- Coordinates
- 41.340, -86.660
The automated weather observation system at the Starke County airport recorded a 63 mph wind gust.
Thunderstorm Wind, Fulton
- When
- August 10, 5:30 PM EST to 5:31 PM EST
- Where
- Fulton County, 0.69 mi N of Lake Manitou
- Measured
- 55 kt (63 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 41.060, -86.200
Trained spotters reported several trees were blown down.
Thunderstorm Wind, Marshall
- When
- August 10, 5:30 PM EST to 5:31 PM EST
- Where
- Marshall County, 1.38 mi N of Bourbon
- Measured
- 55 kt (63 mph) estimated gust
- Reported by
- Amateur Radio
- Coordinates
- 41.320, -86.120
Amateur radio operators reported trees and power lines were down in the area.
Thunderstorm Wind, Marshall
- When
- August 10, 5:30 PM EST to 5:31 PM EST
- Where
- Marshall County, 0.52 mi E of Plymouth
- Measured
- 60 kt (69 mph) estimated gust
- Reported by
- Public
- Coordinates
- 41.350, -86.310
The public reported numerous trees and power lines down across Plymouth.
Tornado, St. Joseph
- When
- August 10, 5:32 PM EST to 5:37 PM EST
- Where
- St. Joseph County, 2.62 mi ESE of Wyatt to 3.28 mi WSW of Wakarusa
- Rating
- EF1
- Path length
- 2.41 mi
- Path width
- 100 yd
- Reported by
- NWS Storm Survey
- Coordinates
- 41.508, -86.122
The tornado began west of the intersection of Riley Road and Dogwood Road in southeast St. Joseph County. It then tracked along and south of Riley Road. Widespread tree and structural damage occurred through this path. Grain bins were toppled and farm outbuildings sustained damage. The tornado tracked through several cornfields that resulted in significant crop damage. The tornado lifted east of Beech Road. Maximum winds were estimated at 110 mph.
Thunderstorm Wind, Elkhart
- When
- August 10, 5:35 PM EST to 5:36 PM EST
- Where
- Elkhart County, 3.17 mi WNW of (Ekm)elkhart Muni Ar
- Measured
- 55 kt (63 mph) estimated gust
- Reported by
- Public
- Coordinates
- 41.730, -86.060
The public reported a tree as well as power line down over a local road.
Thunderstorm Wind, St. Joseph
- When
- August 10, 5:36 PM EST to 5:37 PM EST
- Where
- St. Joseph County, 0.52 mi W of Glenwood
- Measured
- 55 kt (63 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 41.670, -86.080
Trained spotters reported several trees were blown down.
Thunderstorm Wind, Kosciusko
- When
- August 10, 5:40 PM EST to 5:41 PM EST
- Where
- Kosciusko County, 0.86 mi NW of Mentone
- Measured
- 60 kt (69 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 41.180, -86.040
Emergency management officials reported several large trees were blown down. One of these trees fell onto a residence. No one was injured.
Thunderstorm Wind, Elkhart
- When
- August 10, 5:44 PM EST to 5:45 PM EST
- Where
- Elkhart County, 1.24 mi ENE of Nappanee
- Measured
- 60 kt (69 mph) estimated gust
- Reported by
- Public
- Coordinates
- 41.460, -85.980
The public reported several large trees were blown down in Nappanee.
Thunderstorm Wind, Kosciusko
- When
- August 10, 5:45 PM EST to 5:46 PM EST
- Where
- Kosciusko County, 0.52 mi E of Monoquet
- Measured
- 55 kt (63 mph) estimated gust
- Reported by
- NWS Employee
- Coordinates
- 41.280, -85.860
An off duty NWS employee reported tree damage in the Northwest woods subdivision. Three healthy, one to two foot diameter trees were blown down. Numerous small to medium limbs (three to eight inches) were also blown down.
Thunderstorm Wind, Miami
- When
- August 10, 5:48 PM EST to 5:49 PM EST
- Where
- Miami County, 0.69 mi N of Peru
- Measured
- 55 kt (63 mph) estimated gust
- Reported by
- Public
- Coordinates
- 40.760, -86.070
The public reported large trees were blown down in Peru.
Thunderstorm Wind, Kosciusko
- When
- August 10, 5:50 PM EST to 5:51 PM EST
- Where
- Kosciusko County, 0.69 mi S of Leesburg
- Measured
- 55 kt (63 mph) estimated gust
- Reported by
- Broadcast Media
- Coordinates
- 41.320, -85.850
Local media shared a picture of a large tree branch down across State Route 15, just south of Leesburg. Some signs of rot were visible.
Thunderstorm Wind, Kosciusko
- When
- August 10, 5:50 PM EST to 5:51 PM EST
- Where
- Kosciusko County, 1.48 mi NNW of Oswego
- Measured
- 55 kt (63 mph) estimated gust
- Reported by
- NWS Employee
- Coordinates
- 41.340, -85.790
An off duty NWS employee reported a large tree limb, over 2 feet in diameter, was blown down onto North County Road 300 East, south of East County Road 750 North. Rot was noted on the tree where it broke off.
Thunderstorm Wind, Kosciusko
- When
- August 10, 5:54 PM EST to 5:55 PM EST
- Where
- Kosciusko County, 0.52 mi E of Warsaw
- Measured
- 55 kt (63 mph) estimated gust
- Reported by
- Broadcast Media
- Coordinates
- 41.230, -85.820
Local media shared pictures of several large tree branches blown down.
Thunderstorm Wind, Kosciusko
- When
- August 10, 5:54 PM EST to 5:55 PM EST
- Where
- Kosciusko County, Leesburg
- Measured
- 55 kt (63 mph) estimated gust
- Reported by
- Public
- Coordinates
- 41.330, -85.850
The public reported several large tree limbs down in the town of Leesburg.
Tornado, Kosciusko
- When
- August 10, 5:55 PM EST to 6:00 PM EST
- Where
- Kosciusko County, 1.75 mi NNW of North Webster to 2.1 mi E of North Webster
- Rating
- EF1
- Path length
- 3.1 mi
- Path width
- 100 yd
- Reported by
- NWS Storm Survey
- Coordinates
- 41.343, -85.713
Trees were snapped west of State Route 13 as the tornado touched down. The tornado pushed over 2 power poles as it crossed SR 13, then continued southeast, causing a notable path of snapped trees and broken limbs. The debris was scattered throughout a nearby church parking lot. The church sustained minor loss of roof covering. Additional areas of tree damage were noted farther to the east-southeast. Some homes sustained damage as a result of falling trees and branches. The tornado crossed Webster Lake, coming onshore around EMS W17 Lane, where extensive tree damage occurred. Some residence damage was noted, both from the winds and falling trees. The tornado crossed East Backwater Road/East County Road 600 North and dissipated.
Thunderstorm Wind, Wabash
- When
- August 10, 5:55 PM EST to 5:56 PM EST
- Where
- Wabash County, 0.69 mi N of North Manchester
- Measured
- 55 kt (63 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 41.010, -85.770
Emergency management officials reported large tree limbs were blown down in North Manchester.
Thunderstorm Wind, Kosciusko
- When
- August 10, 5:57 PM EST to 5:58 PM EST
- Where
- Kosciusko County, 0.69 mi N of Barbee
- Measured
- 55 kt (63 mph) estimated gust
- Reported by
- NWS Employee
- Coordinates
- 41.310, -85.720
An off duty NWS employee reported a large tree was blown down.
Thunderstorm Wind, Noble
- When
- August 10, 6:05 PM EST to 6:06 PM EST
- Where
- Noble County, 0.86 mi NE of Cromwell
- Measured
- 55 kt (63 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 41.410, -85.610
Trees were reported down by trained spotters.
Thunderstorm Wind, Whitley
- When
- August 10, 6:05 PM EST to 6:06 PM EST
- Where
- Whitley County, 0.87 mi NW of South Whitley
- Measured
- 55 kt (63 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 41.090, -85.630
Emergency management officials reported trees and power lines were blown down.
Thunderstorm Wind, Huntington
- When
- August 10, 6:14 PM EST to 6:15 PM EST
- Where
- Huntington County, 2.95 mi ESE of Goblesville
- Measured
- 55 kt (63 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 40.960, -85.470
Emergency management officials shared a picture of a healthy tree snapped at the base.
Thunderstorm Wind, Huntington
- When
- August 10, 6:14 PM EST to 6:15 PM EST
- Where
- Huntington County, 1.71 mi ENE of Goblesville
- Measured
- 55 kt (63 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 40.990, -85.490
Emergency management officials reported an empty grain bin was toppled.
Thunderstorm Wind, Huntington
- When
- August 10, 6:16 PM EST to 6:17 PM EST
- Where
- Huntington County, 1.04 mi W of Huntington
- Measured
- 55 kt (63 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 40.880, -85.500
Emergency management officials reported a large portion of a tree was down per a shared picture.
Thunderstorm Wind, Huntington
- When
- August 10, 6:16 PM EST to 6:17 PM EST
- Where
- Huntington County, 2.95 mi WNW of Mahon
- Measured
- 55 kt (63 mph) estimated gust
- Reported by
- Public
- Coordinates
- 40.950, -85.430
The public reported a 25 foot tall tree was snapped two to three from the ground, landing onto a fence.
Thunderstorm Wind, Huntington
- When
- August 10, 6:16 PM EST to 6:17 PM EST
- Where
- Huntington County, 3.21 mi WNW of Roanoke
- Measured
- 55 kt (63 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 40.980, -85.430
Emergency management officials reported mature corn was blown down in a field.
Thunderstorm Wind, Noble
- When
- August 10, 6:17 PM EST to 6:18 PM EST
- Where
- Noble County, 2.07 mi N of Bakertown
- Measured
- 55 kt (63 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 41.400, -85.350
Law enforcement officials reported a large tree was blown down.
Thunderstorm Wind, Huntington
- When
- August 10, 6:19 PM EST to 6:20 PM EST
- Where
- Huntington County, 1.48 mi NNW of Roanoke
- Measured
- 55 kt (63 mph) estimated gust
- Reported by
- Public
- Coordinates
- 40.990, -85.380
The public reported large trees down on private property.
Thunderstorm Wind, Huntington
- When
- August 10, 6:20 PM EST to 6:21 PM EST
- Where
- Huntington County, 1.57 mi E of Simpson
- Measured
- 55 kt (63 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 40.850, -85.390
A trained spotter reported several trees down blocking the road near County Road 900 North and 300 East. Damage was also noted to a home.
Thunderstorm Wind, Whitley
- When
- August 10, 6:20 PM EST to 6:21 PM EST
- Where
- Whitley County, 1.48 mi SSE of Laud
- Measured
- 55 kt (63 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 41.030, -85.440
Emergency management officials reported a tree was blown down onto a home, with notable damage to the residence.
Thunderstorm Wind, Whitley
- When
- August 10, 6:21 PM EST to 6:22 PM EST
- Where
- Whitley County, 1.71 mi WNW of Churubusco
- Measured
- 60 kt (69 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 41.240, -85.350
Emergency management officials reported power poles were blown down.
Thunderstorm Wind, Huntington
- When
- August 10, 6:23 PM EST to 6:24 PM EST
- Where
- Huntington County, 1.25 mi WSW of Roanoke
- Measured
- 55 kt (63 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 40.960, -85.390
Emergency management officials reported numerous large tree branches down onto a home.
Thunderstorm Wind, Huntington
- When
- August 10, 6:23 PM EST to 6:24 PM EST
- Where
- Huntington County, 1.57 mi W of Roanoke
- Measured
- 60 kt (69 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 40.970, -85.400
Emergency management officials reported a new barn that was under construction sustained significant roof and wall damage.
Thunderstorm Wind, Whitley
- When
- August 10, 6:23 PM EST to 6:24 PM EST
- Where
- Whitley County, 2.08 mi NW of Churubusco
- Measured
- 55 kt (63 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 41.250, -85.350
A trained spotter reported a tree was blown down onto a home.
Thunderstorm Wind, Noble
- When
- August 10, 6:29 PM EST to 6:30 PM EST
- Where
- Noble County, 0.52 mi E of Kendallville
- Measured
- 55 kt (63 mph) estimated gust
- Reported by
- Public
- Coordinates
- 41.450, -85.260
The public reported a large tree was blown down and power lines down in Kendallville.
Thunderstorm Wind, Allen
- When
- August 10, 6:30 PM EST to 6:31 PM EST
- Where
- Allen County, 0.52 mi W of Ft Wayne
- Measured
- 60 kt (69 mph) estimated gust
- Reported by
- 911 Call Center
- Coordinates
- 41.070, -85.140
Dispatch reported trees and power lines down across mainly the northern parts of Fort Wayne.
Thunderstorm Wind, Allen
- When
- August 10, 6:32 PM EST to 6:33 PM EST
- Where
- Allen County, 2.09 mi SE of Prairie Switch
- Measured
- 60 kt (69 mph) measured gust
- Reported by
- Trained Spotter
- Coordinates
- 41.000, -85.270
A trained spotter measured a 69 mph wind gust.
Thunderstorm Wind, Steuben
- When
- August 10, 6:33 PM EST to 6:34 PM EST
- Where
- Steuben County, 2.08 mi SW of Flint
- Measured
- 55 kt (63 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 41.630, -85.160
Emergency management officials reported a power pole snapped in the Lake Arrowhead area.
Thunderstorm Wind, Allen
- When
- August 10, 6:35 PM EST to 6:36 PM EST
- Where
- Allen County, 2.14 mi NNE of Brookside Estates
- Measured
- 55 kt (63 mph) estimated gust
- Reported by
- Public
- Coordinates
- 41.180, -85.070
The public reported the top half of a one foot diameter was snapped at the intersection of Leo Road and Arapaho Passover.
Thunderstorm Wind, Allen
- When
- August 10, 6:38 PM EST to 6:39 PM EST
- Where
- Allen County, 1.48 mi SSW of Nine Mile
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Amateur Radio
- Coordinates
- 40.960, -85.230
Amateur radio operators reported a semi was blown onto it side.
Thunderstorm Wind, De Kalb
- When
- August 10, 6:40 PM EST to 6:41 PM EST
- Where
- De Kalb County, 0.86 mi SE of Cedar
- Measured
- 55 kt (63 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 41.310, -85.140
Local law enforcement reported multiple trees and large tree branches down across State Route 327, between County Roads 56 and 64.
Tornado, Kosciusko
- When
- August 10, 6:43 PM EST to 6:44 PM EST
- Where
- Kosciusko County, 0.77 mi S of Burket to 0.81 mi SSE of Burket
- Rating
- EF0
- Path length
- 0.23 mi
- Path width
- 50 yd
- Reported by
- Fire Department/Rescue
- Coordinates
- 41.139, -85.967
A tornado touched down just west of the intersection of South County Road 700 North and South Beaver Dam Road, causing damage to trees to properties on either side of that intersection, with debris left on the roadway. A local fire chief witnessed the tornado lift over two structures and a grain bin with no noted damage. The tornado then touched down just east of the intersection in a mature corn field where it flattened a 100 to 150 foot circle in the corn, lifted briefly and then touched down again, causing the same type of damage before lifting again. The funnel attempted to touch down a third time but dissipated near a row of trees. Debris was still visible in the air. Maximum winds were estimated at 80 mph.
Thunderstorm Wind, Allen
- When
- August 10, 6:45 PM EST to 6:46 PM EST
- Where
- Allen County, 1.48 mi NNW of Brookside Estates
- Measured
- 65 kt (75 mph) estimated gust
- Deaths
- 1 direct, 0 indirect
- Injuries
- 1 direct, 0 indirect
- Reported by
- Emergency Manager
- Coordinates
- 41.170, -85.090
A mobile home rolled due to a failure of 1 or more properly secured straps from strong winds. A 74 year old woman was critically injured and later died at a nearby hospital. The woman was holding a 4 year old boy that only suffered minor injuries. The home rolled into an adjacent double wide mobile home. The initial mobile home was destroyed but all debris remained near the site. The adjacent mobile home suffered damage to the side and roof due to the home striking it. Other damage in the area was limited to some skirting of the mobile homes.
Thunderstorm Wind, Allen
- When
- August 10, 6:57 PM EST to 6:58 PM EST
- Where
- Allen County, 0.87 mi NW of Taylor Arpt
- Measured
- 55 kt (63 mph) estimated gust
- Reported by
- Amateur Radio
- Coordinates
- 41.130, -84.880
Amateur radio operators reported a semi was overturned on US 24, northeast of Fort Wayne.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornado and Hail in Iowa, August 10, 20201 death · 200 injured · 1 in hail · 25 events
- Tornadoes and Hail in Iowa, August 10, 20202 deaths · $24,000 · EF1 · 110 events
- Tornadoes and Hail in Illinois, August 10, 20201 death · 10 injured · EF1 · 178 events
- Flash Flood and Damaging Winds in Missouri, August 10, 20201 death · $50,000 · 61 kt wind · 16 events
- Hail and Damaging Winds in Illinois, August 10, 2020$1.5 million · 70 kt wind · 69 events
- Heat in Arizona, August 10, 20201 death · 1 event
- Hail and Damaging Winds in South Dakota, August 10, 2020$2.5 million · 2 in hail · 15 events
- Flash Flood and Flood in Indiana, August 10, 2020$445,000 · 62 kt wind · 48 events
- Tornadoes and Flash Flooding in Wisconsin, August 10, 2020$313,000 · EF1 · 19 events
- Tornado and Flash Flooding in New York, August 10 to 11, 2020$85,000 · EF1 · 40 events
- Damaging Winds in Illinois, August 10, 2020$289,000 · 65 kt wind · 11 events
- Damaging Winds in Georgia, August 10, 2020$171,000 · 50 kt wind · 19 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 919307, 919308, 919309, 919310, 919311, 919312, 919633, 919314, 919315, 919316, 919273, 919317, 919318, 919320, 919321, 919322, 919323, 919324, 919326, 919327, 919328, 919278, 919329, 919331, 919347, 919362, 919363, 919364, 919365, 919375, 919393, 919493, 919494, 919496, 919498, 919500, 919502, 919505, 919506, 919630, and more.